MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ENDO MINI-RETRACT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

US SURGICAL PUERTO RICO ENDO MINI-RETRACT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 174209
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, after opening the new product in a laparoscopic cholecystectomy procedure, when the surgeon attempted to close its tip to insert it into the abdominal cavity, the tip could not be closed.The event occurred during the procedure, but the product was not used for patient.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The inner shaft had disengaged from a retraction slider; however there was no sign of deformation or breakage.The knob component was inspected using a microscope and no indentation around the knob hole was observed.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.However, a manufacturing fault was identified during product analysis.The root cause of the observed condition was determined to be a result of a manufacturing activity.The root cause maybe due to the lack of inspection of the pin to determine proper assembly of the pin after the pin insert machine places the pin inside of the center rod ¿ knob assembly.Due to the fixative nature of the center rod component inside of knob hole, the retraction of the device can be performed and the person assembling would falsely deduce the presence of pin inside of the assembly without it being present.Improvements have been initiated to mitigate this condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO MINI-RETRACT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8047143
Report Number2647580-2018-05378
Device Sequence Number1787657
Product Code GCJ
UDI-Device Identifier10884523000801
UDI-Public10884523000801
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K920068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number174209
Device Catalogue Number174209
Device Lot NumberP8A1138X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Initial Date Received by Manufacturer 10/12/2018
Supplement Date Received by Manufacturer12/03/2018
Initial Report FDA Received Date11/07/2018
Supplement Report FDA Received Date12/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1